Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


A simple proof of Singer's
representation theorem

Author: Wolfgang Hensgen
Journal: Proc. Amer. Math. Soc. 124 (1996), 3211-3212
MSC (1991): Primary 46E15, 46E40
MathSciNet review: 1343697
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\Omega $ be a compact Hausdorff space and $X$ a Banach space. Singer's theorem states that under the dual pairing $(f,m)\mapsto \int \langle f,dm\rangle $, the dual space of $C(\Omega ;X)$ is isometric to $rcabv (\Omega ;X')$. Using the Hahn-Banach theorem and the (scalar) Riesz representation theorem, a proof of Singer's theorem is given which appears to be simpler than the proofs supplied earlier by Singer (1957, 1959) and Dinculeanu (1959, 1967).

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46E15, 46E40

Retrieve articles in all journals with MSC (1991): 46E15, 46E40

Additional Information

Wolfgang Hensgen
Affiliation: NWF I – Mathematik, Universität Regensburg, D– 93040 Regensburg, Germany

PII: S 0002-9939(96)03493-4
Keywords: Vector-valued continuous functions, regular vector measures
Received by editor(s): April 21, 1995
Communicated by: Dale E. Alspach
Article copyright: © Copyright 1996 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia